Facebook Pixel
EmpowHER Guest

Can a rapid heart rate decrease with the decrease of Desipramine.

By Anonymous May 2, 2011 - 11:11am
Rate This

I am taking 150 mg desipramine, 1.0 mg Clonazepam, 30 mg Temazepam, 10 mg of Paroxetine and Yasmin. I have had a stress test and will be hooked up to a holter monitor for a day soon. I am wondering if decreasing the desipramine would lower the heart rate. If is does, how long would it take. I tried lowering by 50mg for a week and there wasn't really any change. Dr has recommended taking Propranolol to decrease heart rate (around 120 for normal and goes up with exercise). I don't want to take another drug to treat the side effects of another.

Add a Comment3 Comments


The short answer is I don't know. You will have to ask your doctors about that.

May 6, 2011 - 5:54pm

First and foremost, I must stress that you should not alter the dose of any prescribed medication without consulting the physician who ordered the drug. I can provide you with information about Desipramine.
Desipramine is used to treat depression. Desipramine is in a class of medications called tricyclic antidepressants. It works by increasing the amounts of certain natural substances in the brain that are needed for mental balance. Take desipramine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor. It may take 2-3 weeks for you to feel the full benefit of desipramine. Continue to take desipramine even if you feel well. Do not stop taking desipramine without talking to your doctor. If you suddenly stop taking desipramine, you may experience withdrawal symptoms such as nausea, headache, and weakness. Your doctor will probably want to decrease your dose gradually.Tell your doctor and pharmacist what prescription and nonprescription medications, vitamins, herbal products and nutritional supplements you are taking or plan to take. tell your doctor if anyone in your family has or has ever had an irregular heartbeat or has died suddenly. Also tell your doctor if you have or have ever had heart or blood vessel disease such as high blood pressure, atherosclerosis (hardening of the arteries), angina (chest pain), irregular heartbeat, or a heart attack; glaucoma; an enlarged prostate (a male reproductive gland) difficulty urinating; diabetes; seizures; an overactive thyroid gland; schizophrenia (a mental illness that causes disturbed or unusual thinking, loss of interest in life, and strong or inappropriate emotions); or liver or kidney disease.An irregular heart beat is a serious side effect of this drug.
Managing your health issues and various medications is something that you and your doctor need to work on together.

May 3, 2011 - 5:39pm
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

I've been on desipramine for months. Seems to be helping. Dr is suggesting MAOI's and taking me off desipramine, he doesn't feel like it's working. My therapist, doctor and myself think it is working. Just need to tweek with something else. Thinking Effexor. My original question is - Would decreasing the disipramine (with approval from all involved) lower my heart rate and if so how long would it take to show. Thanks

May 6, 2011 - 1:03pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Tachycardia Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!